Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 16, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Dec 17, 2024, 10:04 AM PST for Benewah County, Kootenai County, Latah County, Idaho; 9 counties in Washington. It took effect at Dec 18, 2024, 4:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2024, 10:04 AM PST (18:04 UTC)
- In effect from
- Dec 18, 2024, 4:00 AM PST
- Expired
- Dec 18, 2024, 3:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 55 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS76 KOTX 171804 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1004 AM PST Tue Dec 17 2024 IDZ002-003-WAZ032-033-035-036-044-181400- /O.NEW.KOTX.WI.Y.0016.241218T1200Z-241218T2100Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Waterville Plateau- Including the cities of La Crosse, Genesee, Rockford, Clarkston, Ritzville, Coeur d'Alene, Pomeroy, Uniontown, Pullman, Plummer, Alpowa Summit, Colfax, Worley, Oakesdale, Wilbur, Spokane Valley, Rosalia, Potlatch, Airway Heights, Post Falls, Mansfield, Coulee City, Grand Coulee, Davenport, Fairfield, Hayden, Badger Mountain Road, Tekoa, Moscow, Cheney, Harrington, Waterville, Creston, Downtown Spokane, and Odessa 1004 AM PST Tue Dec 17 2024 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...La Crosse, Genesee, Rockford, Clarkston, Ritzville, Coeur d'Alene, Pomeroy, Uniontown, Pullman, Plummer, Alpowa Summit, Colfax, Worley, Oakesdale, Wilbur, Spokane Valley, Rosalia, Potlatch, Airway Heights, Post Falls, Mansfield, Coulee City, Grand Coulee, Davenport, Fairfield, Hayden, Badger Mountain Road, Tekoa, Moscow, Cheney, Harrington, Waterville, Creston, Downtown Spokane, and Odessa. * WHEN...From 4 AM to 1 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Butler
3 follow-up statements
760 WWUS76 KOTX 181355 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 555 AM PST Wed Dec 18 2024 IDZ002-003-WAZ032-033-035-036-044-182100- /O.CON.KOTX.WI.Y.0016.000000T0000Z-241218T2100Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Waterville Plateau- Including the cities of Hayden, Badger Mountain Road, La Crosse, Fairfield, Creston, Wilbur, Grand Coulee, Ritzville, Davenport, Rockford, Spokane Valley, Oakesdale, Tekoa, Coulee City, Post Falls, Rosalia, Mansfield, Worley, Potlatch, Colfax, Moscow, Uniontown, Pomeroy, Waterville, Cheney, Genesee, Harrington, Pullman, Downtown Spokane, Plummer, Airway Heights, Coeur d'Alene, Alpowa Summit, Clarkston, and Odessa 555 AM PST Wed Dec 18 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 50 mph. * WHERE...Hayden, Badger Mountain Road, La Crosse, Fairfield, Creston, Wilbur, Grand Coulee, Ritzville, Davenport, Rockford, Spokane Valley, Oakesdale, Tekoa, Coulee City, Post Falls, Rosalia, Mansfield, Worley, Potlatch, Colfax, Moscow, Uniontown, Pomeroy, Waterville, Cheney, Genesee, Harrington, Pullman, Downtown Spokane, Plummer, Airway Heights, Coeur d'Alene, Alpowa Summit, Clarkston, and Odessa. * WHEN...Until 1 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LN
053 WWUS76 KOTX 182015 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1215 PM PST Wed Dec 18 2024 IDZ002-003-WAZ032-033-035-036-044-182300- /O.EXT.KOTX.WI.Y.0016.000000T0000Z-241218T2300Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Waterville Plateau- Including the cities of Coulee City, Alpowa Summit, Rosalia, Badger Mountain Road, Pullman, Plummer, Moscow, Uniontown, Tekoa, Grand Coulee, Odessa, Coeur d'Alene, Wilbur, Pomeroy, Oakesdale, Harrington, Genesee, Spokane Valley, Ritzville, Hayden, Creston, Rockford, Worley, Clarkston, Cheney, Davenport, Airway Heights, Post Falls, Downtown Spokane, Potlatch, Colfax, Fairfield, Waterville, La Crosse, and Mansfield 1215 PM PST Wed Dec 18 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Coulee City, Alpowa Summit, Rosalia, Badger Mountain Road, Pullman, Plummer, Moscow, Uniontown, Tekoa, Grand Coulee, Odessa, Coeur d'Alene, Wilbur, Pomeroy, Oakesdale, Harrington, Genesee, Spokane Valley, Ritzville, Hayden, Creston, Rockford, Worley, Clarkston, Cheney, Davenport, Airway Heights, Post Falls, Downtown Spokane, Potlatch, Colfax, Fairfield, Waterville, La Crosse, and Mansfield. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages may result. * ADDITIONAL DETAILS...Winds will gradually decrease through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SVH
546 WWUS76 KOTX 182246 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 246 PM PST Wed Dec 18 2024 IDZ002-003-WAZ032-033-035-036-044-190000- /O.EXP.KOTX.WI.Y.0016.000000T0000Z-241218T2300Z/ Coeur d'Alene Area-Idaho Palouse-Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Waterville Plateau- Including the cities of Coulee City, Alpowa Summit, Rosalia, Badger Mountain Road, Pullman, Plummer, Moscow, Uniontown, Tekoa, Grand Coulee, Odessa, Coeur d'Alene, Wilbur, Pomeroy, Oakesdale, Harrington, Genesee, Spokane Valley, Ritzville, Hayden, Creston, Rockford, Worley, Clarkston, Cheney, Davenport, Airway Heights, Post Falls, Downtown Spokane, Potlatch, Colfax, Fairfield, Waterville, La Crosse, and Mansfield 246 PM PST Wed Dec 18 2024 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds have gradually decreased through this afternoon and will continue to trend lighter through the evening. The threat of strong winds has ended. $$ SVH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 4:02 AM PST, 6 hours 2 minutes earlier.
Area forecast discussion, Dec 17, 4:02 AM PST, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
402 AM PST Tue Dec 17 2024
.SYNOPSIS...
Another weather system will move in today with a slow rise in
snow levels. Snow will mainly accumulate over high mountains and
in north-central Washington including the eastern Cascade valleys.
Freezing rain is expected across portions of the Cascades and
Waterville Plateau this evening and then shift into portions of
northern WA overnight. Winds will become breezy to locally windy
Wednesday afternoon. The rest of the week will feature mild
temperatures and intermittent light precipitation primarily
confined to the northern mountains.
&&
.DISCUSSION...
The next weather system is moving into western WA now. There have
been some light showers occurring over Stevens Pass through the
night. The main band of precipitation will not move into until
after 8 or 9 am. But given the shower activity, decided to keep
the advisory time as is to account for the showers. Snow will move
into central WA mid morning and continue through the afternoon.
After about 4pm the threat of freezing rain will enter the
Cascades of Chelan county. (it will be a few hours earlier south
in Kittitas county and Snoqualmie) The freezing rain will spread
north and east through the evening moving into Douglas and
Okanogan counties. Overnight the threat moves into northern WA as
well, but accumulations of ice will be less. Accumulations in the
Cascades vary. Most locations will see less than a tenth of an
inch. This falling on top of the snow that falls through the
afternoon will provide less of an impact. An area of particular
concern will be from Coles Corner up to Stevens Pass, where they
could see a quarter of an inch, and some localized spots in that
area could see more. The Methow valley and the Waterville Plateau
could see 0.05 to 0.20. Most other locations will see a light glaze
to 0.05.
Snow amounts in the mountains will range from 5 to 8 inches in the
Cascades, about 5 inches over Sherman, and 2 to 4 for Lookout.
Meanwhile other valleys and lowlands will see rain or brief snow
transitioning to rain during the afternoon.
Wednesday given the warm southerly flow across the region snow
will be confined to most areas above 4k ft. Temperatures will warm
into the 40s, with mid 50s for the LC Valley. Winds will increase
during the morning with late morning and afternoon gusts 30 to 40
mph across portions of the eastern Columbia Basin onto the West
Plains and Palouse. Gusts around Alpowa Summit and the Blue
mountains will be stronger...45 to 50 mph. Winds will decrease
through the evening. Wednesday night we will see a break in
precipitation. The valleys will see some low clouds and fog.
/Nisbet
Thursday through Tuesday: A strengthening ridge over Central Conus
will keep the Pacific Northwest under warm Southwest flow pattern.
Several systems will push through the Inland Northwest generating
decent precip for the period. The warm air does not lead to a good
snow setup for elevations below 4000ft. The period will mainly be a
mountain snow and lowland rain. Ensembles are expecting light
mountain shower activity Thursday and Friday before a more
widespread precip event on Saturday. It will then be followed by a
cold front late Sunday, early Monday that will weaken the ridge. It
will bring another round of widespread mountain snow and lowland
rain. Depending on the precip falling during the day or night,
lowland areas North of Hwy 2 could receive snow overnight. Isolated
pockets of freezing rain are possible in the Cascade Valleys but
probabilities of more than a trace are less than 30%. Highs for the
period will be in the 30s to low 40s. Lows will be in the 20s to low
30s. /JDC
&&
.AVIATION...
12Z TAFS: LIFR conditions persist with mist and fog at KGEG,
conditions could improve towards 16Z, but confidence is low.
Light snow will spread across central Washington after 16z and
pick up in intensity through the aftn. KEAT-KOMK-KS52 will see
the greatest snow impacts. Precipitation will spread north and east
through the afternoon being primarily rain for MWH and eastward.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: -FZRA mentioned
for EAT and have moderate confidence of occurring. It would be
brief tho. -FZRA is expected for much of the Cascades during the
evening and overnight hours with moderate to high confidence of
occurring.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 39 34 46 31 38 32 / 60 90 80 0 10 10
Coeur d'Alene 37 35 45 31 39 32 / 40 90 90 0 10 20
Pullman 39 35 46 31 40 33 / 50 80 90 0 0 10
Lewiston 44 40 54 34 44 36 / 40 70 70 0 0 0
Colville 33 29 43 24 35 30 / 50 100 90 0 20 20
Sandpoint 34 33 42 29 37 31 / 40 90 100 0 10 30
Kellogg 37 35 43 32 39 33 / 30 90 100 10 10 20
Moses Lake 38 35 47 30 40 33 / 80 80 20 0 10 10
Wenatchee 33 33 44 29 36 32 / 100 100 40 0 10 10
Omak 33 32 44 27 35 32 / 80 100 50 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Winter Weather Advisory from 10 AM this morning to 4 AM PST
Wednesday for Okanogan Highlands-Okanogan Valley-Western
Okanogan County.
Winter Weather Advisory until 4 AM PST Wednesday for Central
Chelan County-Waterville Plateau-Wenatchee Area-Western
Chelan County.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 9:58 AM PST | Winter Storm Warning | OTX | Chelan | 18 hr |
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.